To the Editor.—
Coagulation mechanism is notably compromised in patients with classic hemophilia. In view of the fact that platelet-vessel wall interaction is normal in hemophilia, the question arises, would hemostasis be further compromised if thrombocytopenia developed in a patient with severe hemophilia? A MEDLARS literature search revealed no information on this subject. We recently observed this clinical situation in one of our hemophiliac patients in whom severe idiopathic thrombocytopenia purpura developed.
Report of a Case.—
A 22-year-old patient with severe hemophilia (hemophilia A, factor VIII <1%) was seen for an evaluation of thrombocytopenia. For the last three years he had been receiving factor VIII home infusion program without complications. Approximately seven weeks before admission petechiae and multiple bruises developed on the patient's arms and legs. He described increasing malaise, fatigability, and several episodes of epistaxis. He admitted to having recently used hydromorphone hydrochloride tablets intravenously on multiple occasions. He